Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 10:03 PM EDT for 4 counties in Ohio. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 10:03 PM EDT (02:03 UTC)
- Expired
- May 25, 2011, 10:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Franklin County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:05 PM EDT | TSTM WND GST 61 | Plain City, OH | |
| May 25, 10:07 PM EDT | HAIL 1 | Plain City, OH | QUARTER SIZE HAIL. |
| May 25, 10:12 PM EDT | HAIL 1.75 | 8 Se Marysville, OH | |
| May 25, 10:15 PM EDT | HAIL 1 | Ostrander, OH | |
| May 25, 10:23 PM EDT | HAIL 1 | Delaware, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:33 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS51 KILN 260203
SVRILN
OHC041-049-097-159-260245-
/O.NEW.KILN.SV.W.0177.110526T0203Z-110526T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN CENTRAL OHIO...
NORTHERN FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHEASTERN MADISON COUNTY IN CENTRAL OHIO...
EASTERN UNION COUNTY IN CENTRAL OHIO...
* UNTIL 1045 PM EDT.
* AT 1000 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR UNIONVILLE CENTER...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUBLIN...
WORTHINGTON...
POWELL...
RICHWOOD...
WESTERVILLE...
DELAWARE...
SUNBURY...
ASHLEY...
IN ADDITION...US ROUTE 33 AT US ROUTE 42...WATKINS...SHAWNEE HILLS...
COLUMBUS ZOO...RIVERLEA...PHARISBURG...OSTRANDER AND BELLEPOINT ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 118 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 4050 8324 4045 8324 4044 8302 4042 8301
4042 8293 4036 8292 4035 8275 4013 8276
4002 8339 4012 8342 4028 8344 4051 8327
TIME...MOT...LOC 0203Z 230DEG 37KT 4019 8332
$$
HATZOS4 follow-up statements
844
WWUS51 KILN 260211
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 PM EDT WED MAY 25 2011
OHC041-049-097-159-260245-
/O.CON.KILN.SV.W.0177.000000T0000Z-110526T0245Z/
DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH-
1011 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EASTERN UNION...NORTHEASTERN MADISON...NORTHERN FRANKLIN AND
DELAWARE COUNTIES IN CENTRAL OHIO...
AT 1009 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF PLAIN
CITY...MOVING NORTHEAST AT 40 MPH.
AT 1007 PM...A TRAINED SPOTTER REPORTED ONE INCH HAIL IN PLAIN CITY.
LOCATIONS IMPACTED INCLUDE...
DUBLIN...RICHWOOD...WORTHINGTON...POWELL...DELAWARE...WESTERVILLE...
SUNBURY AND ASHLEY.
IN ADDITION...PHARISBURG...SHAWNEE HILLS...OSTRANDER...COLUMBUS
ZOO...MAGNETIC SPRINGS...BELLEPOINT...STATE ROUTE 257 AT US ROUTE 36
AND WARRENSBURG ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4050 8324 4045 8324 4044 8302 4042 8301
4042 8293 4036 8292 4035 8275 4013 8276
4003 8335 4013 8339 4027 8340 4051 8327
TIME...MOT...LOC 0210Z 241DEG 36KT 4016 8322
$$
HATZOS723
WWUS51 KILN 260223
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 PM EDT WED MAY 25 2011
OHC097-159-260233-
/O.CAN.KILN.SV.W.0177.000000T0000Z-110526T0245Z/
MADISON OH-UNION OH-
1023 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION AND NORTHEASTERN
MADISON COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
THE STORMS HAVE MOVED EAST INTO DELAWARE AND FRANKLIN COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4013 8276 4013 8278 4006 8317 4014 8317
4024 8317 4028 8321 4045 8324 4044 8302
4042 8301 4042 8293 4036 8292 4035 8275
TIME...MOT...LOC 0223Z 236DEG 37KT 4027 8308
$$
OHC041-049-260245-
/O.CON.KILN.SV.W.0177.000000T0000Z-110526T0245Z/
DELAWARE OH-FRANKLIN OH-
1023 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN FRANKLIN AND DELAWARE COUNTIES IN CENTRAL OHIO...
AT 1019 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BELLEPOINT...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DELAWARE...WESTERVILLE...SUNBURY AND ASHLEY.
IN ADDITION...RADNOR...ALUM CREEK STATE PARK...DELAWARE STATE PARK...
GALENA...LEONARDSBURG...KILBOURNE...CENTER VILLAGE AND OLIVE GREEN
ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4013 8276 4013 8278 4006 8317 4014 8317
4024 8317 4028 8321 4045 8324 4044 8302
4042 8301 4042 8293 4036 8292 4035 8275
TIME...MOT...LOC 0223Z 236DEG 37KT 4027 8308
$$
HATZOS974
WWUS51 KILN 260233
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EDT WED MAY 25 2011
OHC049-260243-
/O.CAN.KILN.SV.W.0177.000000T0000Z-110526T0245Z/
FRANKLIN OH-
1033 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY IN
CENTRAL OHIO HAS BEEN CANCELLED...
THE STORM HAS MOVED NORTHEAST INTO DELAWARE COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4044 8302 4042 8301 4042 8293 4036 8292
4035 8275 4013 8276 4017 8316 4024 8317
4044 8312
TIME...MOT...LOC 0233Z 236DEG 37KT 4030 8296
$$
OHC041-260245-
/O.CON.KILN.SV.W.0177.000000T0000Z-110526T0245Z/
DELAWARE OH-
1033 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR DELAWARE COUNTY...
AT 1028 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR STRATFORD...MOVING NORTHEAST AT 45 MPH.
AT 1023 PM...A TRAINED SPOTTER REPORTED ONE INCH HAIL IN DELAWARE.
LOCATIONS IMPACTED INCLUDE...
SUNBURY AND ASHLEY.
IN ADDITION...KILBOURNE...CENTER VILLAGE AND OLIVE GREEN ARE NEAR THE
PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4044 8302 4042 8301 4042 8293 4036 8292
4035 8275 4013 8276 4017 8316 4024 8317
4044 8312
TIME...MOT...LOC 0233Z 236DEG 37KT 4030 8296
$$
HATZOS300
WWUS51 KILN 260246
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT WED MAY 25 2011
OHC041-260256-
/O.EXP.KILN.SV.W.0177.000000T0000Z-110526T0245Z/
DELAWARE OH-
1046 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY HAS EXPIRED...
THE THUNDERSTORM IS MOVING NORTHEAST OF DELAWARE COUNTY. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. GUSTY
WINDS AND HALF INCH HAIL ARE STILL POSSIBLE WITH THIS STORM AS IT
PASSES NEAR OLIVE GREEN IN NORTHEASTERN DELAWARE COUNTY THROUGH 1055
PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4044 8302 4042 8301 4042 8293 4036 8292
4035 8275 4013 8276 4017 8316 4024 8317
4044 8312
TIME...MOT...LOC 0233Z 236DEG 37KT 4030 8296
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 10 minutes earlier.
Area forecast discussion, May 25, 9:53 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 953 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 5 AM THURSDAY MORNING/... LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING. THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY HELP THE LINE TO SPEED UP. WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS DAMAGING WINDS. DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70 CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING. && .SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN 1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH. A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED THUNDER TOMORROW MORNING INTO THE AFTERNOON. CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION. VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE BOUNDARY LAYER SCOURED OUT. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...FRANKS
Hazardous weather outlook, May 25, 8:41 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 841 PM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 841 PM EDT WED MAY 25 2011 ...TORNADO WATCH 372 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS WILL CONTINUE TO DEVELOP TONIGHT IN THE SOUTHERLY FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATED PERIODS OF SHOWERS AND THUNDERSTORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ACTIVATED THIS EVENING.
In the hours before
Local storm report, May 25, 9:11 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL ECONOMY 39.98N 85.09W
05/25/2011 M1.00 INCH WAYNE IN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN ECONOMY AND WILLIAMSBURG.
&&
KURZLocal storm report, May 25, 9:13 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TORNADO 1 SE FOREST 40.79N 83.50W
05/25/2011 HARDIN OH FIRE DEPT/RESCUE
TORNADO OBSERVED BY FIRE DEPT PERSONNEL BRIEFLY TOUCHING
DOWN IN FIELD. NO DAMAGE OBSERVED
0614 PM TSTM WND DMG 3 SSE ADA 40.73N 83.80W
05/25/2011 HARDIN OH LAW ENFORCEMENT
TREES/POWER LINES DOWN
&&
HUGHESLocal storm report, May 25, 9:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
931 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL URBANA 40.11N 83.75W
05/25/2011 E0.75 INCH CHAMPAIGN OH PUBLIC
DIME SIZE HAIL
&&
SNYDERLocal storm report, May 25, 9:39 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 2 E NEW MADISON 39.97N 84.67W
05/25/2011 E1.25 INCH DARKE OH TRAINED SPOTTER
0930 PM HAIL GREENVILLE 40.10N 84.62W
05/25/2011 E1.75 INCH DARKE OH TRAINED SPOTTER
0934 PM TSTM WND GST WAYNE LAKES 40.02N 84.66W
05/25/2011 E70 MPH DARKE OH TRAINED SPOTTER
ALSO HALF INCH HAIL
0936 PM HAIL 1 E GREENVILLE 40.10N 84.61W
05/25/2011 E1.75 INCH DARKE OH TRAINED SPOTTER
ALSO 45-50 MPH WINDS
&&
HUGHESSpecial weather statement, May 25, 9:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT WED MAY 25 2011
OHZ045-046-054-055-260245-
DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH-
955 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT UNION...NORTHERN MADISON...
NORTHWESTERN FRANKLIN AND DELAWARE COUNTIES THROUGH 1045 PM EDT...
AT 951 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MILFORD
CENTER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLAIN CITY...
MARYSVILLE...DUBLIN...WORTHINGTON...POWELL...RICHWOOD...
WESTERVILLE...DELAWARE...SUNBURY AND ASHLEY.
ALSO...AMITY...RAYMOND...BROADWAY...WATKINS...SOMERSVILLE...
BYHALIA...SHAWNEE HILLS AND PHARISBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4045 8324 4044 8302 4042 8301 4042 8293
4036 8292 4035 8276 4013 8278 3999 8351
4022 8349 4023 8351 4045 8351 4051 8343
4051 8325
HATZOSLocal storm report, May 25, 10:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1002 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 2 N GETTYSBURG 40.14N 84.50W
05/25/2011 E1.50 INCH DARKE OH TRAINED SPOTTER
PING PONG BALL SIZE HAIL.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| May 25, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan, Miami, Montgomery and 1 more | 50 min |
| May 25, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 62 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 38 min |
| May 25, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 41 min |
| May 25, 9:55 PM EDT | Special Weather Statement | ILN | Delaware, Union | 50 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 20 min |
| May 25, 10:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 50 min |
| May 25, 10:58 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 47 min |
| May 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 25, 11:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Hamilton, Mercer, Montgomery, Preble | 46 min |
| May 26, 12:20 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 44 min |
| May 26, 12:33 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Greene, Logan and 4 more | 42 min |
| May 26, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 51 min |
| May 26, 1:07 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more | 38 min |
| May 26, 1:17 AM EDT | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 58 min |
| May 26, 1:44 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more | 48 min |
| May 26, 2:26 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ILN | Greene, Warren | 24 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 51 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ILN | Clark, Madison | 24 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 36 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 31 min |
| May 26, 4:25 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 50 min |
| May 26, 4:43 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| May 26, 4:52 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 31 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 24 min |
| May 26, 5:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | ILN | Mercer | 39 min |
| May 26, 6:09 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 36 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| May 26, 7:41 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Mercer, Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.